What is Hand-Foot Syndrome?
Hand-Foot Syndrome is a side effect of some cancer treatments.
What are the symptoms of Hand-Foot Syndrome?
Redness, swelling, tingling, burning, tenderness, callus formation, blistering, skin cracking, sores, severe pain.
What is the cause of Hand-Foot Syndrome?
Some cancer drugs that leg out of the blood vessels during treatment can cause the growth of skin or small blood vessels in the hand and foot. Once the drug leaves the blood vessels it can damage the surrounding tissue. Certain chemo drugs are more prone to causing this syndrome such as: Capecitabine (xeloda), Cytarabine, docetaxel (taxotere), fluorouracil, axitinib (Inlyta), cabozantinib (cabometyx), sorafenib (nexavar)
How to prevent Hand-Foot Syndrome?
Limit use of hot water, take cool showers/baths, cool hands/feet with ice packs avoid applying ice directly, avoid sources of heat – saunas, sitting in sun, avoid activities that cause force or rubbing on hands and fit such as running, aerobics or racket sports, avoid tools or house hold items require to press hard on hand, loose fitting well ventilated shoes, no barefoot walking.
How to treat Hand-Foot Syndrome?
Symptom management with corticosteroid cream, lidocaine cream, moisturizing exfoliant creams like urea 40%, NSAIDs and ice packs while chemotherapy is given.
If you have foot or ankle pain and would like a consultation. Make an appointment at Orange County Podiatry with Dr. Andrew Yang https://ocfootandankleclinic.com/appointments/ or call (949) 651-1202